MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. MEDLINE; TOWEL,OR,DSP,ST,BLUE,STD,4/PK

MEDLINE INDUSTRIES INC. MEDLINE; TOWEL,OR,DSP,ST,BLUE,STD,4/PK
Model Number MDT2168284
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported, "the operating room (or) towels having lint/fibers & it spread all over to the surgical gloves, instruments, drapes & potentially on the patient.This is happening in the middle of the case." email received by bsn, rn, cnor, uc (b)(6) medical center, with additional information related to this incident.Reporter states on (b)(6) 2021 "during an ascending aortic replacement and aortic valve replacement procedure, the lint from the towels made contact with the open site through the surgeon and staff gloves." reporter states, "the lint were removed by picking it with forceps.In addition, staff removed the towels and gloves.The surgeon had to pause/stopped the surgery and removed the lint and do further inspection of the severity of the situation.As a result, the patient did require additional general anesthesia." no serious injury has been reported at this time.Samples are not available for return and evaluation therefore, a root cause will be difficult if not impossible to determine.Due to the reported incident, medical intervention and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported, "the operating room (or) towels having lint/fibers & it spread all over to the surgical gloves, instruments, drapes & potentially on the patient.This is happening in the middle of the case.".

Brand Name
MEDLINE
Common Device Name
TOWEL,OR,DSP,ST,BLUE,STD,4/PK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key11681357
Report Number1417592-2021-00073
Device Sequence Number3091837
Product Code FRL
UDI-Device Identifier10080196282739
UDI-Public10080196282739
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMDT2168284
Device Catalogue NumberMDT2168284Z
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2021
Initial Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight125